MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE TEARDROP CURETTE ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE RELIANCE TEARDROP CURETTE ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48361630
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "purpose of surgery: correction of kyphosis with vertebral body fracture.Procedure: screw and hook fixation: t9- iliac, decompression, plif: l2-s1, rod fixation.Two (2) cages were implanted in each vertebral space.The surgeon completed surgical incision closure after he took x-ray of frontal and sagittal.Before repositioning of the patient, the surgeon rechecked x-ray and found some particle.The surgeon open surgical incision again and removed the piece of the curette successfully.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the device was found to be manufactured almost 8 years ago.The general instruments ifu states that the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.Conclusion: based on the age of the device and visual inspection, the probable root cause of this event is determined to be normal wear and tear of instruments.
 
Event or Problem Description
It was reported that: "purpose of surgery: correction of kyphosis with vertebral body fracture.Procedure: screw and hook fixation: t9- iliac.Decompression.Plif: l2-s1.Rod fixation.Cages were implanted in each vertebral space.The surgeon completed surgical incision closure after he took x-ray of frontal and sagittal.Before repositioning of the patient, the surgeon rechecked x-ray and found some particle.The surgeon open surgical incision again and removed the piece of the curette successfully.

Brand Name
RELIANCE TEARDROP CURETTE ANGLED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5869088
Report Number0009617544-2016-00332
Device Sequence Number16293124
Product Code LXH
UDI-Device Identifier07613327269741
UDI-Public(01)07613327269741
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361630
Device Lot Number049592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2016
Supplement Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight63